IslamQA.org Logo

Taking hair loss medication that causes impotence

Answered according to Hanafi Fiqh by Muftionline.co.za

Q: I have a question regarding a medicine by the name of propecia (finasteride). It is a basically a hair loss medicine. I will put it this way:

1. This is the only proven oral medicine to stop hair loss and regrow some hair

2. It can have some side effects like loss of sex drive and impotency.

Being unmarried, loss of sex drive helps me to stay away from haraam as well as preventing further hair loss but on the other hand there is a chance of deliberate impotency which could be permanent. Please guide me which path should I take.

On the one hand I want to preserve my hair but on the other side I might not be able to marry if it causes sterility.

Bismillaah

A: You rather abstain from it.

And Allah Ta’ala (الله تعالى) knows best.

 

Answered by:

Mufti Ebrahim Salejee (Isipingo Beach)

This answer was collected from MuftiOnline.co.za, where the questions have been answered by Mufti Zakaria Makada (Hafizahullah), who is currently a senior lecturer in the science of Hadith and Fiqh at Madrasah Ta’leemuddeen, Isipingo Beach, South Africa.

Find more answers indexed from: Muftionline.co.za
Read more answers with similar topics:
Search
Related QA

Pin It on Pinterest